I am 53 years old and am taking a calcium blocker and at high limits for that medication. My normal blood pressure: 120/70 and pulse: 70 with some episodes of pulse up to 145 and BP spiking to 165/110, then dropping to 145/90. I recently tested for homocysteine level and it was at 45.9 and have been taking folic acid for about two weeks now.
Had weird episode on the 12th where the entire left side of body had burning pain and pins and needle sensation. I still have residue of that in some burning pain in left side of face, rib cage, arm, hip, and leg.
But yesterday I had another weird episode. This one started by increasing pins and needles in left arm, which progressed to pain in shoulder blade, shoulder, and in armpit. Then got chest pain and the pins and needles increased in left arm and really sharp in outside two fingers. While sitting my blood pressure was 130/90 and pulse was 86 and when standing up my blood pressure was 102/69 and pulse was 115. The main episode lasted about two hours and once it was over I felt really tired. I had thought about going to emergency but kept thinking it would just go away and too embarassed to call ambulance thinking maybe this would just some dumb fluke.
There is heart disease in the family and my grandmother had her first heart attack when she was 49. My mother has suffered a silent heart attack, but not sure how old she was when she had it. Could this have been an angina attack or could this been like a heart attack? I am concerned as this is the second weird episode I have had in eight days. thank
There are many different things that could cause the symptoms you are describing. Although these symptoms are not typical for angina/heart attack it would be in the list of possible causes. I would see your doctor this week for an evaluation. If it happens again don't delay going to the emergency room. It's better to feel a little foolish than to end up dead from a heart attack.
What were you doing when the pain started? My angina feels like pressure in the center of my chest, on my back between shoulder blades, left inner elbow and the worst is my last two fingers of the left hand feel like they will explode. No pins and needles. But I do get out of breath and sweaty, sometimes nausea. I think cardiac pain is different for everyone and you would have to have a cardiac workup to rule out a heart problem. Don't be afraid to go to the ER, better safe than sorry. I'm a 37 yr. old female and when I went to the ER last month my EKG was very abnormal with changes, they said I was heading for a heart attack. I had a catherization and now I take cardizem and haven't had any angina except once right after I got in a car accident last week but it quickly passed and I didn't even use nitro.
It really is too bad that you are not getting the attention you need. Obviously, there is something going on. Probably svt's, but they can treat these. You shouldn't be left with nothing. Don't stop until somebody helps you. It really is too bad that the VA hospitals haven't been supporting you more. I have also heard not so good things about some of the VA hospitals. I'm sure there are some good ones, but in any case keep pursuing things until you are satisfied.
I went into Urgent Care at the VA on Thursday and results of blood tests were: elevated white blood count: 12,000; troponin: .1; protein: 8.5; RDW: 17; GRAN: 75 but other lab tests were normal. Also EKG showed SOB with position changes and SR with occasional PVC.
Also found results on Holter Monitor I had: frequent supraventriuclar ectopies; two runs of atrial tachycarida; sinus with rate ranging from 60-150 and an average of 89 minutes.
I was sent to do a treadmill on friday and was hooked up to do test. Doctor refused to do test because she told me that women my age have abnormal EKG with nothing wrong with their heart.....whatever that is suppose to mean. She also informed me that the VA would be changing medical teams for me (one of the reasons I had requested is lack of appropriate care from this doctor and her team (such as refusing to treat a homocysteine level of 45.9); that might get another treadmill with chemical injection but that would most likely be several months down the road.
I got up this morning to make coffee and heart started racing again so took blood pressure and pulse: blood pressure was 147/128 and pulse was 123.
I am quite concerned as you can tell as have a hard time believing with this rapid heart beat that it is not related to my heart in some way. I cannot believe that that somehow I am making myself do all these weird things with heart and blood pressure. Also very concerned that VA here that I am going to seems so reluctant to puruse something that is affecting my daily life. I hate to say this but have been through something like this at the Portland VA who tried to tell me all my problems were due to being depressed and PTSD. Personally I do not think so as do not visit doctors unless there is something wrong as don't care for that kind of attention.
Sorry, just rather depressed over yesterday and the attitude that nothing is wrong. I have requested that my Medicare be re-instated and may be looking for an outside clinic or doctor to take over case. Do you, at the Clevenland Clinic, take medicare?
one of the things I just remember about the Holter Monitor test was that one of the electrodes had come loose and the nurse knew that when removing monitor. could this have affected the results of the test? thanks
I work in a hospital...computer entry.....was not feeling well.light-headed......felt confused and faint so I went to Er.....I was in supraventricular tachacardia...rate 256.....they put on a holter monitor after the rate came back to normal by itself......family dr. testd for thyroid but it was normal....have been having episodes of extreme fatigue.....a gas like pain that radiates into my neck and jaw...pain in the shoulders.....t wave abnormalites.....but I was told to watch for anymore symtoms and return to Er...I really feel something is happening...not good.....and I am at a loss as to what or how I can convince my dr, that i need other tests....or what other tests to ask for....i need help before I ens up on a cardiac unit...I just know that something does not feel right .....What should I do
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.